MAUDE Adverse Event Report: ARTHREX, INC. CHONDRAL PICK, ANKLE ARTHROSCOPY, 60 DEG; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE

ARTHREX, INC. CHONDRAL PICK, ANKLE ARTHROSCOPY, 60 DEG; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Model Number CHONDRAL PICK, ANKLE ARTHROSCOPY, 60 DEG
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/18/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported that the ar-8655-06 chondral pick was inserted into the ankle joint for an ocd lesion case.Per the rep present, the surgeon had applied slight pressure to the pick prior to malleting and the tip broke off into the joint.The surgeon tried to retrieve it with a grasper, but it migrated to the back of the ankle.They took an x-ray to locate it and then 4 additional incisions were needed to retrieve the tip from the posterior of the tibula.The case was then completed.Patient is female, (b)(6) years.

Brand Name
CHONDRAL PICK, ANKLE ARTHROSCOPY, 60 DEG
Common Device Name
FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key10634206
Report Number1220246-2020-02216
Device Sequence Number2727958
Product Code LXH
UDI-Device Identifier00888867044296
UDI-Public00888867044296
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 10/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberCHONDRAL PICK, ANKLE ARTHROSCOPY, 60 DEG
Device Catalogue NumberAR-8655-06
Device Lot Number1391935
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/18/2020
Initial Report FDA Received Date10/06/2020
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age67 YR